Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Mar 18, 2025, 2:22 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 18, 2025, 9:25 PM CDT. It was in force for 22 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2025, 2:22 AM CDT (07:22 UTC)
- In effect from
- Mar 18, 2025, 9:25 PM CDT
- Expired
- Mar 19, 2025, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:10 PM CDT | NON-TSTM WND GST 56 | 6 Sse Kearney, NE | |
| Mar 18, 10:10 PM CDT | NON-TSTM WND GST 56 | 6 Sse Kearney, NE | |
| Mar 18, 10:19 PM CDT | NON-TSTM WND GST 66 | 2 Ssw Saint Libory, NE | personal weather station. |
| Mar 18, 10:30 PM CDT | NON-TSTM WND GST 60 | 6 Sse Kearney, NE | |
| Mar 18, 10:30 PM CDT | NON-TSTM WND GST 60 | 6 Sse Kearney, NE | |
| Mar 18, 10:33 PM CDT | NON-TSTM WND GST 56 | 1 E Woodston, KS | |
| Mar 18, 10:33 PM CDT | NON-TSTM WND GST 56 | 1 E Woodston, KS | |
| Mar 18, 10:55 PM CDT | NON-TSTM WND GST 56 | 1 Sw Smith Center, KS | AWOS station KK82 Smith Center Airport. |
| Mar 18, 11:00 PM CDT | NON-TSTM WND GST 57 | 1 W Logan, KS | Mesonet station EW3001 Logan 1 W. |
| Mar 18, 11:01 PM CDT | NON-TSTM WND GST 58 | 2 Wnw Orleans, NE | |
| Mar 18, 11:01 PM CDT | NON-TSTM WND GST 58 | 2 Wnw Orleans, NE | |
| Mar 18, 11:02 PM CDT | NON-TSTM WND GST 56 | 2 Wsw Phillipsburg, KS | |
| Mar 18, 11:02 PM CDT | NON-TSTM WND GST 56 | 2 Wsw Phillipsburg, KS | |
| Mar 18, 11:15 PM CDT | NON-TSTM WND GST 55 | 2 Wnw Hastings, NE | ASOS station KHSI Hastings Airport. |
| Mar 18, 11:15 PM CDT | NON-TSTM WND GST 59 | 1 Sw Smith Center, KS | AWOS station KK82 Smith Center Airport. |
| Mar 18, 11:30 PM CDT | NON-TSTM WND GST 61 | 1 W Logan, KS | Mesonet station EW3001 Logan 1 W. |
| Mar 18, 11:46 PM CDT | NON-TSTM WND GST 55 | 2 Wsw Phillipsburg, KS | |
| Mar 18, 11:46 PM CDT | NON-TSTM WND GST 55 | 2 Wsw Phillipsburg, KS | |
| Mar 18, 11:47 PM CDT | NON-TSTM WND GST 58 | 7 Nnw Bloomington, NE | Corrects previous non-tstm wnd gst report from 7 NNW Bloomington. |
| Mar 18, 11:47 PM CDT | NON-TSTM WND GST 58 | 7 Nnw Bloomington, NE | |
| Mar 18, 11:55 PM CDT | NON-TSTM WND GST 60 | 1 Sw Smith Center, KS | AWOS station KK82 Smith Center Airport. |
| Mar 18, 11:56 PM CDT | NON-TSTM WND GST 55 | 4 W Kirwin, KS | Mesonet station KRNK1 Kirwin 4 WSW. |
| Mar 18, 11:56 PM CDT | NON-TSTM WND GST 55 | 4 W Kirwin, KS | |
| Mar 19, 12:00 AM CDT | NON-TSTM WND GST 59 | Elm Creek, NE | |
| Mar 19, 12:00 AM CDT | NON-TSTM WND GST 59 | Elm Creek, NE | |
| Mar 19, 12:09 AM CDT | NON-TSTM WND GST 57 | 1 Nnw Osborne, KS | |
| Mar 19, 12:09 AM CDT | NON-TSTM WND GST 57 | 1 Nnw Osborne, KS | |
| Mar 19, 12:18 AM CDT | NON-TSTM WND GST 56 | 6 Wsw Beloit, KS | |
| Mar 19, 12:18 AM CDT | NON-TSTM WND GST 56 | 6 Wsw Beloit, KS | |
| Mar 19, 12:24 AM CDT | NON-TSTM WND GST 63 | 8 N Bellaire, KS | |
| Mar 19, 12:24 AM CDT | NON-TSTM WND GST 63 | 8 N Bellaire, KS | |
| Mar 19, 12:27 AM CDT | NON-TSTM WND GST 65 | 8 N Bellaire, KS | |
| Mar 19, 12:27 AM CDT | NON-TSTM WND GST 65 | 8 N Bellaire, KS | |
| Mar 19, 12:30 AM CDT | NON-TSTM WND GST 56 | 4 Ne Grand Island, NE | ASOS station KGRI Grand Island Airport. |
| Mar 19, 12:35 AM CDT | NON-TSTM WND GST 56 | Woodston, KS | |
| Mar 19, 12:35 AM CDT | NON-TSTM WND GST 56 | Woodston, KS | |
| Mar 19, 12:39 AM CDT | NON-TSTM WND GST 57 | 1 N Sherman Reservoir, NE | |
| Mar 19, 12:39 AM CDT | NON-TSTM WND GST 57 | 1 N Sherman Reservoir, NE | |
| Mar 19, 12:39 AM CDT | NON-TSTM WND GST 57 | 1 N Sherman Reservoir, NE | |
| Mar 19, 1:01 AM CDT | NON-TSTM WND GST 55 | Roseland, NE | |
| Mar 19, 1:01 AM CDT | NON-TSTM WND GST 55 | Roseland, NE | |
| Mar 19, 1:04 AM CDT | NON-TSTM WND GST 59 | 3 Wnw Jewell, KS | |
| Mar 19, 1:04 AM CDT | NON-TSTM WND GST 59 | 3 Wnw Jewell, KS | |
| Mar 19, 1:15 AM CDT | NON-TSTM WND GST 62 | 2 Nnw York, NE | AWOS station KJYR York Airport. |
| Mar 19, 1:20 AM CDT | NON-TSTM WND GST 55 | 4 Ene Nelson, NE | |
| Mar 19, 1:20 AM CDT | NON-TSTM WND GST 55 | 4 Ene Nelson, NE | |
| Mar 19, 1:20 AM CDT | NON-TSTM WND GST 62 | 3 Nne Kearney, NE | |
| Mar 19, 1:20 AM CDT | NON-TSTM WND GST 62 | 3 Nne Kearney, NE | |
| Mar 19, 1:26 AM CDT | NON-TSTM WND GST 55 | 3 Ne Ayr, NE | |
| Mar 19, 1:26 AM CDT | NON-TSTM WND GST 55 | 3 Ne Ayr, NE | |
| Mar 19, 1:26 AM CDT | NON-TSTM WND GST 55 | 4 Sw Hastings, NE | |
| Mar 19, 1:26 AM CDT | NON-TSTM WND GST 55 | 4 Sw Hastings, NE | |
| Mar 19, 1:31 AM CDT | NON-TSTM WND GST 60 | 5 Sse Juniata, NE | |
| Mar 19, 1:31 AM CDT | NON-TSTM WND GST 60 | 5 Sse Juniata, NE | |
| Mar 19, 1:34 AM CDT | NON-TSTM WND GST 61 | 2 Wnw Hastings, NE | ASOS station KHSI Hastings Airport. |
| Mar 19, 1:43 AM CDT | NON-TSTM WND GST 60 | 2 Nw Deweese, NE | |
| Mar 19, 1:43 AM CDT | NON-TSTM WND GST 60 | 2 Nw Deweese, NE | |
| Mar 19, 1:53 AM CDT | NON-TSTM WND GST 58 | Doniphan, NE | |
| Mar 19, 1:53 AM CDT | NON-TSTM WND GST 58 | Doniphan, NE | |
| Mar 19, 1:54 AM CDT | NON-TSTM WND GST 56 | Hunter, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS73 KGID 180722 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 222 AM CDT Tue Mar 18 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-181800- /O.UPG.KGID.HW.A.0003.250319T0600Z-250320T0000Z/ /O.NEW.KGID.HW.W.0004.250319T0600Z-250320T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Elwood, Harvard, Geneva, Ord, York, Johnson Lake, Hildreth, Campbell, Blue Hill, Osborne, Greeley, Kearney, Phillipsburg, Minden, Burr Oak, Clay Center, Codell, Stockton, Fairmont, Beaver City, Spalding, Fullerton, Inavale, Genoa, St. Paul, Red Cloud, Holdrege, Hastings, Edgar, Beloit, Sherman Reservoir, Osceola, Bostwick, Lexington, Grand Island, Polk, Bladen, Alma, Nelson, Hollinger, Superior, Aurora, Jewell, Ionia, Wolbach, Loup City, Franklin, Bellaire, Central City, Exeter, Orleans, Deshler, Gothenburg, Rosemont, Sutton, Shelby, Fairfield, Scotia, Hebron, Plainville, Downs, Willow Island, Cozad, Stromsburg, Mankato, Smith Center, Arapahoe, Oxford, Litchfield, Kensington, and Cambridge 222 AM CDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...From 1 AM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Wekesser
5 follow-up statements
993 WWUS73 KGID 181731 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1231 PM CDT Tue Mar 18 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-191200- /O.CON.KGID.HW.W.0004.250319T0600Z-250320T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Gothenburg, Exeter, Downs, Blue Hill, Nelson, Plainville, Red Cloud, Jewell, Hebron, Sutton, Phillipsburg, Aurora, Greeley, Stockton, Hildreth, Hastings, Scotia, Burr Oak, Osborne, Ionia, Shelby, Arapahoe, Alma, Bladen, Harvard, Loup City, Oxford, Lexington, Hollinger, Orleans, Clay Center, Grand Island, Spalding, Smith Center, York, Cozad, Superior, Wolbach, Fullerton, Kearney, Polk, Edgar, Genoa, Johnson Lake, Cambridge, Stromsburg, Central City, Sherman Reservoir, Minden, Fairfield, Osceola, Deshler, Willow Island, Litchfield, Franklin, Kensington, Campbell, Codell, St. Paul, Geneva, Fairmont, Ord, Rosemont, Elwood, Mankato, Beloit, Bostwick, Beaver City, Bellaire, Inavale, and Holdrege 1231 PM CDT Tue Mar 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...From 1 AM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The combination of falling snow with these strong winds will result in blizzard conditions at times, especially during the morning hours Wednesday when the combination of the heaviest snowfall will coincide with the strongest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Rossi
095 WWUS73 KGID 190225 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 925 PM CDT Tue Mar 18 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-191200- /O.EXT.KGID.HW.W.0004.250319T0225Z-250320T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Beloit, Holdrege, Fullerton, Elwood, Fairfield, Bladen, Phillipsburg, Grand Island, Jewell, Sutton, Bellaire, Burr Oak, Loup City, Alma, Osceola, Shelby, Harvard, Exeter, Stockton, Oxford, Cozad, Plainville, Scotia, Johnson Lake, Stromsburg, Kensington, Litchfield, Campbell, Blue Hill, Nelson, Genoa, Clay Center, Lexington, Smith Center, Wolbach, Hollinger, Spalding, Inavale, Geneva, Edgar, Hebron, Willow Island, Rosemont, Franklin, Polk, Beaver City, Gothenburg, Fairmont, Cambridge, Hildreth, Arapahoe, Kearney, Osborne, Aurora, Superior, Greeley, Bostwick, Ionia, St. Paul, Central City, Ord, Mankato, York, Deshler, Orleans, Minden, Downs, Red Cloud, Hastings, Sherman Reservoir, and Codell 925 PM CDT Tue Mar 18 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until 7 PM CDT Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The combination of falling snow with these strong winds will result in blizzard conditions at times, especially during the morning hours Wednesday when the combination of the heaviest snowfall will coincide with the strongest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Mangels
201 WWUS73 KGID 190839 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 339 AM CDT Wed Mar 19 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-191800- /O.CON.KGID.HW.W.0004.000000T0000Z-250320T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Grand Island, Osceola, Spalding, Codell, Hastings, Sutton, Stromsburg, Smith Center, Ord, Kensington, Osborne, Johnson Lake, Minden, Exeter, York, Wolbach, Cozad, Geneva, Downs, Kearney, Cambridge, Superior, Deshler, Nelson, Fairmont, Bladen, Sherman Reservoir, Willow Island, Holdrege, St. Paul, Fullerton, Jewell, Aurora, Ionia, Scotia, Elwood, Lexington, Harvard, Hollinger, Campbell, Hildreth, Phillipsburg, Hebron, Inavale, Stockton, Beaver City, Greeley, Blue Hill, Plainville, Beloit, Litchfield, Gothenburg, Clay Center, Fairfield, Bellaire, Arapahoe, Franklin, Central City, Alma, Mankato, Genoa, Burr Oak, Red Cloud, Rosemont, Edgar, Bostwick, Loup City, Shelby, Orleans, Oxford, and Polk 339 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The combination of falling snow with these strong winds will result in blizzard conditions at times, especially during the morning hours Wednesday when the combination of the heaviest snowfall will coincide with the strongest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Wekesser
316 WWUS73 KGID 191616 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1116 AM CDT Wed Mar 19 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-200000- /O.CON.KGID.HW.W.0004.000000T0000Z-250320T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Kensington, Hastings, Harvard, Johnson Lake, Oxford, Fairmont, Beaver City, Bellaire, Scotia, Orleans, Sherman Reservoir, Blue Hill, Clay Center, Osceola, Fullerton, Phillipsburg, Grand Island, St. Paul, Central City, Edgar, Minden, Mankato, Jewell, Geneva, Arapahoe, Alma, Wolbach, Campbell, Gothenburg, Aurora, Shelby, Cambridge, Lexington, Bladen, Plainville, Litchfield, Rosemont, Beloit, Smith Center, Franklin, Hollinger, Nelson, Genoa, Spalding, Polk, Elwood, Fairfield, Downs, Holdrege, Codell, Superior, Bostwick, Stromsburg, Cozad, Stockton, Ord, Hildreth, Loup City, Osborne, Willow Island, Hebron, Sutton, Deshler, Kearney, Ionia, York, Red Cloud, Exeter, Inavale, Burr Oak, and Greeley 1116 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northerly winds with sustained speeds 35 to 45 mph with gusts near 65 mph at times. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The combination of falling snow with these strong winds will result in blizzard conditions at times through early to mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ADP
488 WWUS73 KGID 192337 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 637 PM CDT Wed Mar 19 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-200045- /O.EXP.KGID.HW.W.0004.000000T0000Z-250320T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Greeley, Franklin, Sherman Reservoir, Hastings, Oxford, Clay Center, Bladen, Polk, Cambridge, Bellaire, Stromsburg, Shelby, Red Cloud, Gothenburg, Loup City, Grand Island, Edgar, Exeter, York, Arapahoe, Blue Hill, Rosemont, Smith Center, Nelson, Beaver City, Wolbach, Litchfield, Kensington, Holdrege, Fairfield, Stockton, Beloit, St. Paul, Sutton, Hildreth, Aurora, Ord, Central City, Johnson Lake, Kearney, Osceola, Burr Oak, Spalding, Plainville, Scotia, Fullerton, Jewell, Willow Island, Deshler, Mankato, Orleans, Phillipsburg, Lexington, Downs, Codell, Osborne, Hebron, Fairmont, Ionia, Hollinger, Inavale, Genoa, Harvard, Elwood, Bostwick, Geneva, Campbell, Superior, Cozad, Alma, and Minden 637 PM CDT Wed Mar 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to decrease through the evening and overnight hours tonight. $$ Mangels
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 18, 12:47 AM CDT, 1 hour 35 minutes earlier. Its key messages:
- Critical fire weather conditions anticipated within mainly portions of North Central Kansas Tuesday afternoon.
- A strong low pressure system will bring a chance for showers and thunderstorms to the local area Tuesday evening, with a switchover to snow late Tuesday night. With very strong northerly winds gusting over 60 MPH, near-blizzard to outright-blizzard conditions will be possible through the daytime hours Wednesday. A High Wind Watch and Winter Storm Watch for Blizzard conditions are both in effect.
- Mostly Dry weather and moderating temperatures expected Thursday through Saturday, with another good shot for precipitation late in the weekend. This system should predominantly be rain.
Area forecast discussion, Mar 18, 12:47 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1247 AM CDT Tue Mar 18 2025
.KEY MESSAGES...
- Critical fire weather conditions anticipated within mainly
portions of North Central Kansas Tuesday afternoon.
- A strong low pressure system will bring a chance for showers
and thunderstorms to the local area Tuesday evening, with a
switchover to snow late Tuesday night. With very strong
northerly winds gusting over 60 MPH, near-blizzard to
outright-blizzard conditions will be possible through the
daytime hours Wednesday. A High Wind Watch and Winter Storm
Watch for Blizzard conditions are both in effect.
- Mostly Dry weather and moderating temperatures expected
Thursday through Saturday, with another good shot for
precipitation late in the weekend. This system should
predominantly be rain.
&&
.UPDATE...
Issued at 903 PM CDT Mon Mar 17 2025
- Various notes/comments regarding mainly our recently-expired
and upcoming Warnings/Watches (aka headlines):
1) Fire Weather:
- With evening winds dropping to light levels and relative humidity
gradually rising/recovering, allowed today's Red Flag Warning
for several of our Nebraska counties to actually be cancelled
slightly early.
- Turning to Tuesday afternoon, the Red Flag Warning continues
at this time for only our 6 Kansas counties, but it's worth
noting that especially Furnas County in our Nebraska zones
could also be a possible candidate for later Warning
consideration based on our latest overlap of low RH/gusty
winds. At least near-critical conditions will likely extend up
to most of our counties as far north as I-80.
2) Winter Storm Watch/High Wind Watch:
- No changes made to these headlines since updates were made earlier
this afternoon (except for the High Wind Watch extended out 1
more hour until 7 PM Wednesday to better mesh with
neighboring offices).
- The obvious "elephant in the room" (so to speak) is if/when
the ongoing Winter Storm Watch for near-blizzard to outright-
blizzard conditions will be converted/upgraded to a Warning or
possibly a Warning/Advisory combo. Unfortunately for those
wanting an answer now, the current plan is to let upcoming
overnight shift to handle this task (typically the primary
office-to-office coordination windows for headlines still ~
24+ hours out in time occur on the day and overnight shifts).
However, a glance at some of the latest data (including an
early peek at a few 00Z models) tends to suggest that a
Blizzard Warning may be the prudent route to go for at least
much of our CWA, especially with the dubious timing of wind-
whipped snow centered a few hours either side of peak AM
commute time. One possible caveat, however, that will need to
be considered is whether the wet nature of the snow will truly
allow visibility to be reduced to around 1/4 mile or less for
the 3+ HOURS needed to officially verify a blizzard by
definition? Stay tuned.
&&
.DISCUSSION...
Issued at 232 PM CDT Mon Mar 17 2025
Variable cloud cover, unseasonably warm temperatures, breezy
south winds and dry conditions prevailed across the local area
this afternoon. While records should be safe, this combination
has led to critical fire weather conditions across south central
Nebraska, where a Red Flag warning remains in effect for areas
generally along and east of a line extending from Miller to
Superior through 8 PM.
These southerly winds are ahead of the much anticipated upper
level low moving onshore across northern California this
afternoon. This low is expected to move across the four corners
region Tuesday afternoon, emerging into the plains late Tuesday
night through Wednesday. Ahead of the low, breezy southerly
winds will likely continue across north central Kansas Tuesday
afternoon, along with warm temperatures and low relative
humidity values, and decided to issue a Red Flag warning for
tomorrow afternoon for these areas. Further north, a cold front
will be pushing across south central Nebraska by late afternoon,
resulting in lighter winds, slightly cooler temperatures and
less of a fire risk there.
As the aforementioned low pressure system starts spreading its
influence further eastward Tuesday evening, expect the chance
for showers, and possibly even an isolated thunderstorms to
develop across the local area. While widespread severe weather
is not anticipated, any thunderstorms that do develop will
likely have strong winds, although with limited instability,
confidence is not high that many storms will develop locally.
If they do, they should be limited to areas east of Highway 281.
Thereafter, the focus will shift to the rapid changeover to
snow and increasing winds during the late evening through
overnight hours. Overall, this system continues to get better
organized, and snowfall totals have inched up just a bit from
the previous runs as winds have intensified, and as a result,
confidence is increasing in near to blizzard like conditions
across parts of the local area Wednesday morning, and will
likely need to upgrade the winter storm watch with the forecast
overnight tonight. In addition, with increasing winds, now with
forecast gusts of 65 MPH in the official forecast, decided to
issue a high wind watch as well with this system.
While this is a potent system, it is also a fast moving system,
so expect some potential clearing across the local area by late
Wednesday afternoon, with a string of warmer days and dry
weather returning through Saturday. Thereafter another upper
level system is expected to impact the local area late Saturday
or Sunday, bringing another chance for some rainfall to the
region late in the weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1244 AM CDT Tue Mar 18 2025
For KGRI/KEAR Airports:
VFR conditions are expected for much of the forecast period at
both terminals. There is a possibility for some LLWS for the
first part of the forecast period. Winds are expected to
increase heading into tomorrow evening as our next storm system
moves in. Rain and a possible isolated t-storm will be possible
for the last few hours of this forecast. Just outside of this
forecast period, snow, gusty winds, and blizzard conditions will
be possible.
&&
.FIRE WEATHER...
Issued at 903 PM CDT Mon Mar 17 2025
-- Regarding near-critical to critical fire weather for
TUESDAY afternoon:
- At this time, an official Red Flag Warning is in place for our
6 KS counties, as these counties have the (overall) highest
odds of seeing the lowest relative humidity (RH) values of
10-15 percent, in tandem with south-southwesterly winds
gusting at least 20-25 MPH (and possibly 30+ MPH in some spots
especially in/near Rooks County).
- Depending on "exact" timing and positioning of an initially-
slow moving/quasi-stationary surface front,some consideration
may need given to expanding the Warning up into the Furnas
County area north of the state line, but will defer to
overnight shift to make a better determination with fresher
forecast data.
- At the very least, near-critical conditions will likely extend
as far north as Interstate 80 counties, with counties north of
there of overall-lesser concern due to an earlier-arrival of
cooler temps/higher RH.
-- NOTE:
NWS Hastings typically defines CRITICAL fire weather as the
overlap of BOTH 20-percent-or-lower RH and sustained winds/gusts
of 20+ MPH/25+ MPH (for 3+ hour duration).
NWS Hastings normally defines NEAR-CRITICAL fire weather as the
overlap of BOTH 25-percent-or-lower RH and sustained winds/gusts
15+MPH/20+ MPH.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from late tonight through Wednesday evening
for NEZ039>041-046>049-060>064-072>077-082>087.
Winter Storm Watch from late tonight through Wednesday
afternoon for NEZ039>041-046>049-060>064-072>077-082>087.
KS...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
evening for KSZ005>007-017>019.
High Wind Watch from late tonight through Wednesday evening
for KSZ005>007-017>019.
Winter Storm Watch from late tonight through Wednesday
afternoon for KSZ005>007-017>019.
&&
UPDATE...Pfannkuch
DISCUSSION...Rossi
AVIATION...Wekesser
FIRE WEATHER...PfannkuchHazardous weather outlook, Mar 17, 8:19 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 819 PM CDT Mon Mar 17 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 190130- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 819 PM CDT Mon Mar 17 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Overnight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There are several weather concerns Tuesday afternoon through Wednesday afternoon. Details follow in mainly chronological order. - Tuesday afternoon near-critical to critical fire weather conditions: Counties along and especially south of Interstate 80 will experience at least near-critical fire weather conditions, due to the combination of relative humidity falling to at least 20 to 25 percent, and winds gusting at least 20 to 25 MPH. However, the overall-greatest concern for critical fire weather conditions will focus within our north central Kansas counties, where the lowest relative humidity and strongest winds should focus. As a result, a Red Flag Warning is in effect from 1 to 7 PM for north central Kansas. - Tuesday night thunderstorm potential: Although not the main weather concern Tuesday night, a few spotty thunderstorms could develop, particularly within some counties east of Highway 281. Severe storms appear fairly unlikely at this time, but a few storms could produce small hail and gusty winds. - Late Tuesday night into Wednesday daytime high winds, snow and potential blizzard conditions: Our entire forecast area goes under both a Winter Storm Watch and High Wind Warning at 1 AM Wednesday, with the Winter Storm Watch running through 2 PM Wednesday, and the High Wind Watch through 7 PM Wednesday. Please refer to these Watch statements for more details, but the main concern is a high likelihood for near- blizzard to blizzard conditions due to the combination of at least a few inches of accumulating snow and intense north winds gusting at least 50 to 60 MPH. Falling snow will end in most areas by mid- morning into early-afternoon Wednesday, but strong winds will continue through late afternoon/early evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any potential hail that might occur with spotty thunderstorms Tuesday night, any measured snow totals Tuesday night into Wednesday, along with any possible damage from the intense north winds. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:25 AM CDT | Blizzard Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 38 hr |
Nearby
High Wind Warnings in Nebraska, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.